Alert archive / Ohio / Flash Flood Warnings in 2006

Flash Flood Warning 23, NWS Cleveland, OH

June 22, 2006Geauga County, Portage County, Summit County, Ohio

NWS Cleveland, OH issued this flash flood warning at Jun 22, 2006, 4:28 PM EDT for Geauga County, Portage County, Summit County, Ohio. It was in force for 6 hr. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 22, 2006, 4:28 PM EDT (20:28 UTC)
Expired
Jun 22, 2006, 10:30 PM EDT
In force
6 hr
Issued by
NWS Cleveland, OH
Area
Counties, with a storm outline in the text

Counties Geauga County, OH, Portage County, OH, Summit County, OH

The radar

The Cleveland radar (KCLE), 43 km from the middle of the area, began a volume at 20:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 22, 4:30 PM EDTFLASH FLOODMiddlefield, OHWATER OVER MANY ROADS
Jun 22, 6:30 PM EDTFLOODStreetsboro, OHSTREETS FLOODED
Jun 22, 9:45 PM EDTFLASH FLOODPeninsula, OHEXTENSIVE FLOOD DAMAGE TO A SKI RESORT

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 2 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Pittsburgh, PA (KPIT), launched 12:00Z, 8.5 hours before the alert went out and 152 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 12:00Z on 2006-06-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 115 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 12:00Z on 2006-06-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 133 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
115 J/kg
Mixed-layer CIN
-132 J/kg
Mixed-layer LCL
1255 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
133 m²/s²
0-3 km storm-relative helicity
161 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS51 KCLE 222029
FFWCLE
OHC055-133-153-230230-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE CLEVELAND OH
428 PM EDT THU JUN 22 2006

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  GEAUGA COUNTY IN NORTHEAST OHIO
  PORTAGE COUNTY IN NORTHEAST OHIO
  SUMMIT COUNTY IN NORTHEAST OHIO

* UNTIL 1030 PM EDT

* AT 421 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
VERY HEAVY RAINFALL FROM THUNDERSTORMS OVER THE WARNED AREA.  RADAR 
INDICATES UP TO 3 INCHES OF RAIN IS FALLING IN LESS THAN ONE HOUR 
WITH THE STRONGEST STORMS. 

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  TWINSBURG...SOUTH RUSSELL...MIDDLEFIELD...MANTUA...MACEDONIA...
  GARRETTSVILLE...CHESTERLAND AND BURTON

ADDITIONAL RAINFALL AMOUNTS OF 1 TO 3 INCHES ARE POSSIBLE IN THE 
WARNED AREA THROUGH 10 PM.

DO NOT UNDERESTIMATE THE POWER OF FLOOD WATERS. ONLY A FEW INCHES OF
RAPIDLY FLOWING WATER CAN QUICKLY CARRY AWAY YOUR VEHICLE. TURN
AROUND...DONT DROWN

LAT...LON 4127 8167 4128 8155 4134 8158 4134 8139
      4156 8137 4157 8128 4162 8128 4164 8111
      4170 8109 4170 8102 4099 8101 4100 8139

$$

ASTIFAN
1 follow-up statement
000 
WGUS71 KCLE 230214
FFSCLE

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
1012 PM EDT THU JUN 22 2006

OHC055-133-230222-
SUMMIT OH-PORTAGE OH-GEAUGA OH-
1012 PM EDT THU JUN 22 2006

...THE FLASH FLOOD WARNING HAS BEEN ALLOWED TO EXPIRE FOR GEAUGA AND 
PORTAGE COUNTY...

OFFICIALS INDICATE THAT WATER HAS RECEDED AND IS NOT CAUSING 
FLOODING PROBLEMS.

LAT...LON 4127 8167 4128 8155 4134 8158 4134 8139
      4156 8137 4157 8128 4162 8128 4164 8111
      4170 8109 4170 8102 4099 8101 4100 8139

$$

OUDEMAN

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this flash flood warning went out at Jun 22, 2:53 PM EDT, 1 hour 35 minutes earlier.

Area forecast discussion, Jun 22, 2:53 PM EDT, 1 hour 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OHIO
253 PM EDT THU JUN 22 2006

.SHORT TERM (TONIGHT THRU SAT NIGHT)...
WILL BRIEF GIVEN AMOUNT OF WX GOING ON.  WILL BE EXTENDING FLASH
FLOOD WATCH UNTIL 6AM.  WILL BE GOING WITH HIGH POPS TONIGHT WITH
FRONT MOVING THRU.  BIG QUESTION IS WHAT WILL HAPPEN TOMORROW.  BOTH
GFS AND NAM SHOW FRONT STALLING JUST SOUTH OF FORECAST AREA WITH GFS
ACTUALLY DEVELOPING A WAVE AND TRACKING IT NE ALONG BOUNDARY.  WITH
LACK OF STRONG FLOW ALOFT TO PUSH BOUNDARY OUT OF AREA...THIS
STALLING OUT SEEMS REASONABLE.  WILL CONT WITH LIKELY POPS S
TOMORROW WITH CHC POPS SE HALF FRI NIGHT.  GUID TEMPS SEEM
REASONABLE.

&&

.LONG TERM (SUN THRU THU)...
MODELS IN PRETTY GOOD AGREEMENT TODAY WITH LONG RANGE FORECAST.
APPEARS TO BE A FAIRLY QUIET PERIOD WITH SEASONABLE TEMPS MOST OF
PERIOD.  APPEARS SOME SORT OF NEARLY STATIONARY BOUNDARY WILL GET
SET UP ALONG THE EAST COAST DURING PERIOD.  THIS BOUNDARY WILL
STRETCH FROM NEW ENGLAND TO THE GULF COAST.  APPEARS THIS BOUNDARY
SHOULD BE WEST OF THE APPALACHIANS AT LEAST FOR MON AND TUE WHICH
WILL ALLOW FOR ENUF LOW LEVEL MOIST TO WARRANT AT LEAST CHC POPS
EASTERN PORTION OF FORECAST AREAS MON AND ENTIRE AREA OF TUE.  FRONT
WILL DRIFT BACK E OF WED SO THAT WILL LIMIT PRECIP CHANCES TO ONLY
ERN AREAS AGAIN.  HI PRES WILL BUILD FROM THE W ON THU CAUSING THE
FRONT TO FINALLY DISSIPATE AND RESULTING IN DRY WEATHER FOR ENTIRE
AREA.  AS STATE ABOVE...TEMPS WILL BE NEAR NORMAL DURING THE PERIOD.
&&

.AVIATION(18Z-18Z)...
LINE OF TSRA FROM EXTREME NW OH TO SW INDIANA MOVING EAST AT 35-40
KT...EXPECT INTO KCLE BY 5 PM EDT.  EXPECT POP CORN TSRA TO DEVELOP
AHEAD OF THE LINE.  SPC HAS THE FORECAST AREA IN A MODERATE RISK FOR
SEVERE TSRA.  BEST CHANCE OVER THE SRN HALF OF THE FORECAST AREA
WITH BEST RISK FOR DOWNBURST WINDS.  EXPECT LINE TO CONTINUE TO MOVE
E AND NOT HAVE THE TRAINING LIKE LAST NIGHT.

FRONT CURRENTLY FROM TOL NE ACROSS CENTRAL LAKE ERIE WILL PUSH SOUTH
TONIGHT.  EXPECT FNT NR A YNG-MFD BY 12 FRIDAY MORNING.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
.OH...FLASH FLOOD WATCH TIL 6 AM FRI FOR ALL COS.
.PA...FLASH FLOOD WATCH TIL 6 AM FRI FOR ERIE AND CRAWFORD.

&&

SHORT TERM...KUBINA
LONG TERM...KUBINA
AVIATION...DJB
Hazardous weather outlook, Jun 22, 5:18 AM EDT, 11 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CLEVELAND OH
518 AM EDT THU JUN 22 2006

LEZ142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047-089-
PAZ001>003-230930-
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-
GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
MAUMEE BAY OH TO RENO BEACH OH BEYOND 5 NM OF SHORE-
RENO BEACH TO THE ISLANDS OH BEYOND 5 NM OF SHORE-
THE ISLANDS TO VERMILION OH BEYOND 5 NM OF SHORE-
VERMILION TO AVON POINT OH BEYOND 5 NM OF SHORE-
AVON POINT TO WILLOWICK OH BEYOND 5 NM OF SHORE-
WILLOWICK TO GENEVA-ON-THE-LAKE OH BEYOND 5 NM OF SHORE-GENEVA-ON-
THE-LAKE TO CONNEAUT OH BEYOND 5 NM OF SHORE-
CONNEAUT OH TO RIPLEY NY BEYOND 5 NM OF SHORE-LUCAS-WOOD-OTTAWA-
SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND-
HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL-WYANDOT-
CRAWFORD-RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW-
HOLMES-KNOX-ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE-
CRAWFORD PA-
518 AM EDT THU JUN 22 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...
NORTH CENTRAL OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND
NORTHWEST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS TODAY AND TONIGHT
FOR THE ENTIRE AREA. THE MAIN THREAT FOR SEVERE THUNDERSTORMS WILL
BE THIS AFTERNOON AND EARLY TONIGHT AS A COLD FRONT MOVES THROUGH
THE AREA. DAMAGING WIND GUSTS AND LARGE HAIL APPEAR TO BE THE
PRIMARY SEVERE WEATHER THREAT BUT AN ISOLATED TORNADO IS ALSO
POSSIBLE.

ALSO A FLASH FLOOD WATCH REMAINS IN EFFECT FOR THE AREA THROUGH
THIS EVENING. HEAVY RAINS YESTERDAY AND OVERNIGHT HAVE LEFT A HIGH
POTENTIAL FOR POSSIBLE FLOODING FROM THE ADDITIONAL THUNDERSTORMS
EXPECTED TODAY AND TONIGHT. THE GROUND IS SATURATED AND MANY
STREAMS AND RIVERS ARE ALREADY RUNNING HIGH WITH A FEW EVEN
CURRENTLY IN FLOOD IN NORTHWEST AND NORTH CENTRAL OHIO.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

ADDITIONAL HEAVY RAIN FROM SCATTERED THUNDERSTORMS WILL CONTINUE
A THREAT FOR LOCALIZED FLOODING. THE MAIN THREAT FRIDAY AND FRIDAY
NIGHT WILL TEND TO BE OVER THE INLAND COUNTIES AS MUCH OF THE
THUNDERSTORM ACTIVITY SHIFTS INLAND AWAY FROM THE LAKESHORE COUNTIES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED LATER TODAY AND EARLY TONIGHT.

The office that day

Everything else NWS Cleveland, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 21, 8:14 PM EDTSevere Thunderstorm WarningCLEWood61 min
Jun 21, 8:20 PM EDTSevere Thunderstorm WarningCLEErie55 min
Jun 21, 8:33 PM EDTFlash Flood WatchCLEAshland, Ashtabula, Crawford, Cuyahoga, Erie, Geauga and 22 more25 hr
Jun 21, 8:34 PM EDTSevere Thunderstorm WarningCLELorain56 min
Jun 21, 8:46 PM EDTTornado WarningCLEWood44 min
Jun 21, 8:51 PM EDTFlash Flood WarningCLEErie3 hr
Jun 21, 8:54 PM EDTSevere Thunderstorm WarningCLECuyahoga66 min
Jun 21, 8:57 PM EDTSevere Thunderstorm WarningCLESandusky63 min
Jun 21, 9:00 PM EDTSevere Thunderstorm WarningCLELucas60 min
Jun 21, 9:19 PM EDTTornado WarningCLESeneca56 min
Jun 21, 9:40 PM EDTSevere Thunderstorm WarningCLEOttawa65 min
Jun 21, 9:50 PM EDTSpecial Marine WarningCLE115 min
Jun 21, 9:52 PM EDTFlash Flood WarningCLEOttawa, Wood4 hr
Jun 21, 10:21 PM EDTFlash Flood WarningCLELucas4 hr
Jun 21, 10:23 PM EDTFlash Flood WarningCLELorain3 hr
Jun 21, 10:24 PM EDTTornado WarningCLEHuron51 min
Jun 21, 10:51 PM EDTSevere Thunderstorm WarningCLESeneca39 min
Jun 21, 11:00 PM EDTSevere Thunderstorm WarningCLEHancock30 min
Jun 21, 11:10 PM EDTFlash Flood WarningCLESeneca4 hr
Jun 21, 11:11 PM EDTSevere Thunderstorm WarningCLEHuron49 min
Jun 21, 11:12 PM EDTSevere Thunderstorm WarningCLECrawford48 min
Jun 21, 11:19 PM EDTSevere Thunderstorm WarningCLEAshland41 min
Jun 21, 11:28 PM EDTSevere Thunderstorm WarningCLERichland47 min
Jun 21, 11:32 PM EDTSevere Thunderstorm WarningCLELorain43 min
Jun 21, 11:33 PM EDTFlash Flood WarningCLEHuron3 hr
Jun 21, 11:36 PM EDTFlash Flood WarningCLECrawford3 hr
Jun 21, 11:44 PM EDTFlash Flood WarningCLEErie3 hr
Jun 21, 11:52 PM EDTSevere Thunderstorm WarningCLEWayne38 min
Jun 22, 12:02 AM EDTFlash Flood WarningCLESandusky6 hr
Jun 22, 12:37 AM EDTSevere Thunderstorm WarningCLESandusky53 min
Jun 22, 1:20 AM EDTSevere Thunderstorm WarningCLEAshland31 min
Jun 22, 2:22 AM EDTFlash Flood WarningCLEHuron6 hr
Jun 22, 2:28 AM EDTSevere Thunderstorm WarningCLESandusky62 min
Jun 22, 2:34 AM EDTSevere Thunderstorm WarningCLEAshland56 min
Jun 22, 2:38 AM EDTFlash Flood WarningCLEAshland6 hr
Jun 22, 2:42 AM EDTSevere Thunderstorm WarningCLEMarion22 min
Jun 22, 1:34 PM EDTSevere Thunderstorm WarningCLEAshland33 min
Jun 22, 1:59 PM EDTSevere Thunderstorm WarningCLEWayne61 min
Jun 22, 2:17 PM EDTSevere Thunderstorm WarningCLEStark43 min
Jun 22, 2:31 PM EDTSevere Thunderstorm WarningCLEPortage59 min
Jun 22, 2:32 PM EDTFlash Flood WarningCLELucas, Wood6 hr
Jun 22, 2:41 PM EDTSevere Thunderstorm WarningCLEErie49 min
Jun 22, 2:43 PM EDTSevere Thunderstorm WarningCLESeneca62 min
Jun 22, 2:50 PM EDTSpecial Marine WarningCLE115 min
Jun 22, 2:53 PM EDTSevere Thunderstorm WarningCLEMedina67 min
Jun 22, 2:57 PM EDTSevere Thunderstorm WarningCLEStark63 min
Jun 22, 3:02 PM EDTFlash Flood WarningCLEErie, Ottawa, Sandusky6 hr
Jun 22, 3:02 PM EDTSevere Thunderstorm WarningCLEWood58 min
Jun 22, 3:11 PM EDTSevere Thunderstorm WarningCLEHancock79 min
Jun 22, 3:13 PM EDTSevere Thunderstorm WarningCLECuyahoga62 min
Jun 22, 3:16 PM EDTSevere Thunderstorm WarningCLEMahoning59 min
Jun 22, 3:18 PM EDTSevere Thunderstorm WarningCLESandusky57 min
Jun 22, 3:18 PM EDTSevere Thunderstorm WarningCLEGeauga57 min
Jun 22, 3:28 PM EDTFlash Flood WarningCLEStark6 hr
Jun 22, 3:30 PM EDTTornado WarningCLEHancock45 min
Jun 22, 3:37 PM EDTSevere Thunderstorm WarningCLEMarion53 min
Jun 22, 3:40 PM EDTFlash Flood WarningCLELorain6 hr
Jun 22, 3:44 PM EDTSevere Thunderstorm WarningCLEWyandot61 min
Jun 22, 3:45 PM EDTFlash Flood WarningCLEHuron6 hr
Jun 22, 3:48 PM EDTSevere Thunderstorm WarningCLEErie, Lorain57 min
Jun 22, 3:54 PM EDTSevere Thunderstorm WarningCLEPortage51 min
Jun 22, 3:58 PM EDTSevere Thunderstorm WarningCLESeneca62 min
Jun 22, 4:01 PM EDTFlash Flood WarningCLECuyahoga6 hr
Jun 22, 4:01 PM EDTSevere Thunderstorm WarningCLESummit44 min
Jun 22, 4:09 PM EDTSevere Thunderstorm WarningCLEHuron66 min
Jun 22, 4:13 PM EDTSevere Thunderstorm WarningCLEMorrow62 min
Jun 22, 4:22 PM EDTSevere Thunderstorm WarningCLECuyahoga53 min
Jun 22, 4:25 PM EDTSevere Thunderstorm WarningCLETrumbull65 min
Jun 22, 4:32 PM EDTSevere Thunderstorm WarningCLEMedina58 min
Jun 22, 4:37 PM EDTSevere Thunderstorm WarningCLESummit38 min
Jun 22, 4:39 PM EDTFlash Flood WarningCLESeneca3 hr
Jun 22, 4:41 PM EDTSevere Thunderstorm WarningCLEAshland, Richland64 min
Jun 22, 4:43 PM EDTSevere Thunderstorm WarningCLELorain62 min
Jun 22, 4:45 PM EDTFlash Flood WarningCLEMedina6 hr
Jun 22, 4:46 PM EDTSevere Thunderstorm WarningCLEKnox59 min
Jun 22, 4:57 PM EDTSevere Thunderstorm WarningCLEWayne63 min
Jun 22, 5:02 PM EDTSevere Thunderstorm WarningCLEPortage58 min
Jun 22, 5:06 PM EDTSevere Thunderstorm WarningCLESummit54 min
Jun 22, 5:08 PM EDTSevere Thunderstorm WarningCLEHolmes67 min
Jun 22, 5:14 PM EDTFlash Flood WarningCLEAshland6 hr

Nearby

Flash Flood Warnings in Ohio, 2006Every flash flood warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.